MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM ICY CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-3893
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the product for investigation.A follow-up report will be submitted when the product is returned and investigation has been completed.
 
Event or Problem Description
During ivtm therapy, the customer reported that the 500ml saline bag was low in volume.There was no saline fluid observed on the floor, around the thermogard ivtm system or on patient's bed.No blood in the suk was observed.The customer used a syringe to infused saline in the catheter in luer and there was no evidence of blood coming back into the syringe after pulling it back.There was no "air trap" alarm generated from the thermogard ivtm system as the leak was noted before the saline fluid level got too low.After troubleshooting the catheter and the suk, the customer replaced the 500ml bag of saline and a few hours later, the saline bag had again begun to deplete approximately 100ml/hr.Icy catheter (lot #unknown) leak was suspected.Icy catheter dwell time was 35 hours.A new icy catheter was inserted into the patient with no difficulty, and the saline level stayed the same during treatment.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of a icy catheter (lot #166136) was confirmed during the functional testing.A bonding leak was observed at distal end of the medial balloon during the functional pressure leak test.The probable root cause of the reported leak was due to a latent defect at the bond.Visual examination of the returned icy catheter was performed, and no physical damage was found.Observed blood residues in the balloons and luered tubings.Functional testing of the returned catheter was performed, an all infusion ports and extension tubes were flushed without resistance, except the distal and medial ports were clogged with blood.During the functional pressure leak test, the icy catheter was connected to a pressurized inflation device.Upon pressurizing the catheter up to 100 psi, a bonding leak was observed at proximal end of the medial balloon; thus, confirming the reported complaint.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 166136.

Brand Name
ZOLL IVTM ICY CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key13215718
Report Number3010617000-2022-00032
Device Sequence Number12124398
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893
Device Catalogue Number8700-0657-01
Device Lot Number166136
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date01/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown